Sunday, December 4, 2022

Is Claritin D Good For Sinus Pressure

The Right Way To Treat A Sinus Infection

11-2-2003 CBS/WBBM commercials (part 6 of 11)

5 min Read Time

Your head is throbbing, especially around your eyes. You cant stop coughing, and for some reason, your breath is terrible. Blowing your nose is a mess.

Bad news: You could have a sinus infection. Most frequently triggered by the common cold, over 30 million American adults are diagnosed with sinusitis yearly.

So, what exactly are sinus infections? How can you tell if you have one? And holy cow how can you feel better as quickly as possible?

What To Do About Your Stuffy Nose And Congestion

A stuffy nose can be an annoying condition that can linger for days or even weeks. There are many underlying causes for a stuffy nose , but, contrary to popular belief, the nostrils are not clogged by mucus.

This article explores the causes of a stuffy nose and the various drug and non-drug treatments. It also explains when to call a doctor if the symptoms persist or are a sign of something more serious.

Where Should I Keep My Medicine

Keep out of the reach of children.

Store at room temperature between 15 and 25 degrees C . Protect from moisture and light. Throw away any unused medicine after the expiration date.

NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.

Donât Miss: Hot Toddy For Sinus Infection

You May Like: Allergy Asthma Sinus Center Crossville Tn

What Are The Side Effects Of Claritin

Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

Stop using this medicine and call your doctor at once if you have:

  • pounding heartbeats or fluttering in your chest or
  • severe dizziness, nervousness, or restless feeling.

Common side effects may include:

  • dry mouth, nose, or throat
  • mild dizziness or
  • sleep problems .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Things To Note When Using A Decongestant

Claritin Allergy &  Sinus

If you have health conditions such as high blood pressure, type 2 diabetes, heart disease, thyroid disease or an enlarged prostate, take note that your condition could be made worse by the use of decongestants.

Its best to seek the advice of a healthcare provider before you begin using it.

Take special care to make sure youre not consuming more than one decongestant. Multiple decongestants may have similar active ingredients that add up to be too much medicine and taking more than the recommended amount can be dangerous.

You May Like: How To Treat A Sinus Infection Fast

What Side Effects May I Notice From Receiving This Medicine

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash or hives, swelling of the face, lips, or tongue
  • breathing problems

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

How Should I Take Claritin

Use Claritin-D exactly as directed on the label, or as prescribed by your doctor. Cold or allergy medicine is only for short-term use until your symptoms clear up.

Always follow directions on the medicine label about giving Claritin-D to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cold or allergy medicines in very young children.

Swallow the tablet whole and do not crush, chew, or break it.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken a cold or allergy medicine within the past few days.

Store at room temperature away from moisture and heat.

Don’t Miss: What To Take For Sinus Headache With High Blood Pressure

How Should Claritin Be Taken

Claritin is available as a 10 mgtablet, a 5 or 10 mg rapidly-disintegrating tablet, a 10 mg chewable tablet, and a syrup . Claritin is taken once a day. Drug interactions may occur with certain antibiotics, antifungal medications, and acid-reducing drugs. Warnings may apply to individuals who have asthma, kidneydisease, or liver disease. People who have phenylketonuria should avoid certain brands of orally disintegrating tablets that may contain aspartame. Claritin is generally avoided during pregnancy and nursing. Pregnant women may take Claritin only if it is clearly needed. Nursing mothers should consult their doctor before breastfeeding. Claritin should not be used in children younger than 6 years of age unless directed by a doctor. Chewable tablets should not be used in children younger than 2 years of age unless directed by a pediatric doctor.

Is Clarinase Good For Running Nose

KTTV (FOX) 11 commercials (November 4, 2003)

4.4/5Clarinaserunnynosenasal

Correspondingly, when should I take Clarinase?

The recommended dose of Clarinase in adults and children over 12 years is one tablet every 12 hours. It does not matter if you take Clarinase before or after food. Do not use in children under 12 years of age. Be sure to take Clarinase exactly as your doctor or pharmacist has told you to.

Likewise, is it OK to take loratadine and pseudoephedrine together? This medication may cause blurred vision or impair your thinking or reactions. Antihistamines and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug.

Also Know, is Claritin and Clarinase the same?

Pseudoephedrine/loratadine is an orally administered combination drug used for the treatment of allergic rhinitis and the common cold.

Can I take a decongestant with loratadine?

No interactions were found between loratadine and Nasal PE. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

You May Like: What Is The Best Otc Sinus Allergy Medicine

You May Like: Can You Have A Sinus Infection On One Side

What Other Drugs Will Affect Claritin

Using Claritin-D with other drugs that make you drowsy can worsen this effect. Ask your doctor before using opioid medication, a sleeping pill, a muscle relaxer, or medicine for anxiety or seizures.

Other drugs may interact with loratadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell your doctor about all your current medicines and any medicine you start or stop using.

Also Check: Will A Bacterial Sinus Infection Go Away

Why Sinus Pressure Without Congestion Is Unique

It seems like everyone can remember at least one morning where they wake up and just dont feel good. The pressure in their nose paired with the struggle to breathe properly is something we have all experienced at some point.

This issue is known as congestion, and it is that feeling you have when your nose feels blocked. In most cases, you will also experience sinus pressure when you deal with congestion.

Sinus pressure and congestion go hand in hand as congestion is caused by the nasal cavities in your head getting backed up. When these cavities fill up, your sinuses feel the pressure of the added fluid and tend to feel uncomfortable. This is why so often you will see people dealing with both sinus pressure and headaches at the same time.

Just because these two symptoms go hand in hand does not mean that they cant exist in isolation. As we will see, there are many causes of sinus pressure and dizziness that often dont come with added congestion.

You May Like: Best Cold Medicine For Sinus Pressure

The Science Behind Pseudoephedrine

When you have a cold or an allergy attack, your white blood cells gather in your nasal passages and sinuses. This causes nasal membranes to swell and increases mucus production. Pseudoephedrine constricts these blood vessels, which decreases drainage.

But those same constricted vessels might also increase your blood pressure and heart rate.

Pharmacist Kayla Ryan explains the mechanism of pseudoephedrine. Pseudoephedrine is chemically similar to adrenaline, so the body recognizes it as adrenaline, causing the blood pressure and heart rate to increase.

She refers to one of the last major studies of the effects of pseudoephedrine on blood pressure, which took place in 2005. This study found that pseudoephedrine increased systolic blood pressure by one point on average, while heart rate increased by an average of three beats per minute.

Ryan adds that the immediate-release products had a greater impact on heart rate and blood pressure than their 12 hour or 24 hour extended-release counterparts, which showed a smaller increase in blood pressure.

In 2005, the FDA passed the Combat Methamphetamine Act, which requires pharmacies to sell all medications containing pseudoephedrine behind the counter. At your local drugstore, youll find cards in the cold and flu aisle with information for these medications. You can take the card to the pharmacist, who is required to scan your drivers license before purchase.

How Claritin And Claritin

Claritin

Claritin and Claritin-D are brand-name medications that contain a drug called loratadine. Loratadine is also available in a generic version.

Loratadine is an antihistamine. An antihistamine blocks a substance that your body releases when its exposed to allergens, or things your body is sensitive to. This released substance is called histamine. By blocking histamine, Claritin and Claritin-D block the allergic reaction. This helps relieve allergy symptoms such as:

  • itchy or watery eyes
  • itchy nose or throat

While Claritin contains just one drug, loratadine, Claritin-D contains two drugs. In addition to loratadine, Claritin-D also contains a decongestant called pseudoephedrine. Because it contains a decongestant, Claritin-D also:

  • reduces congestion and pressure in your childs sinuses
  • increases drainage of secretions from your childs sinuses

Claritin-D comes as an extended-release tablet your child takes by mouth. The tablet releases the drug slowly into your childs body over 12 or 24 hours, depending on the form.

Like most drugs, Claritin and Claritin-D have some side effects as well as some warnings.

Read Also: Advil Cold Sinus And Flu

How To Get Rid Of A Stuffy Nose Fast According To Doctors

These remedies will have you breathing easy in no time.

Dealing with a stuffy nose isnt exactly funespecially if it leaves you struggling to sleep or constantly reaching for a tissue. And although its much more common during the colder months, sinus congestion is an all-year problem, thanks to colds, allergies, weather, and COVID-19. Is there any foolproof way to get rid of a stuffy nose?

Regardless of the season, allergens, bacteria, and viruses can inflame the blood vessels in the nose, leaving the nasal passages swollen and obstructed, explains Judy Tung, M.D., an internist at NewYork-Presbyterian. Plenty of over-the-counter medications and natural remedies can help you breathe freely again, she saysand choosing the right fix all depends on your symptoms.

Related Stories

If mucus is dripping like a sink that wont stop running, you should reach for a solution that will turn down that faucet, Dr. Tung recommends. But if your sinuses are at a standstill and the mucus in your nose wont budge, you require something with the power to clear your nasal passageways like a clogged drain.

Always remove or alleviate the trigger of your stuffiness, explains Purvi Parikh, M.D., an allergist with NYU Langone Health and a spokesperson for Allergy & Asthma Networkand see a doctor if your sinuses just wont unclog. You could require antibiotics for a bacterial infection, for example, she says.

Claritin Allergy + Sinus Products

Claritin® Allergy + Sinus – 12HR

Claritin® Allergy + Sinus Extra Strength – 24HR

One non-drowsy caplet effectively relieves allergy symptoms and nasal congestion, all day. For ages 12+

Compare Claritin® to other leading allergy brands. Its the #1 doctor recommended non-drowsy oral allergy brand.

FEATURES

#1 Doctor Recommended Non-Drowsy Oral Allergy Brand

Available In Orally Dissolving Tablets

Available In Liquid Gel Form

Available In 24 Hour Form

Available In 12 Hour Form

Comparison based on selected attributes. Always remember to read the label.

Allegra®, Zyrtec®, Benadryl® and Xyzal® are trademarks of their respective owners.

Compare Claritin-D® to other leading allergy brands and see why its the #1 pharmacist recommended adult, multi-symptom oral allergy product.

FEATURES

Comes In Convenient Oral Form

FDA Approved For Itchy Throat

FDA Approved For Itchy, Watery Eyes

FDA Approved For Sinus Congestion And Pressure

FDA Approved For Nasal Congestion

Available In 24 Hour Form

Available In 12 Hour Form

Comparison based on selected attributes. Always remember to read the label.

*Refers to Flonase® Allergy Relief and Flonase® Sensimist Allergy Relief Products.

Flonase® and Nasacort® are trademarks of their respective owners. Compare Childrens Claritin® to other leading childrens allergy brands. Childrens Claritin® is the only brand that offers non-drowsy 24 hour allergy relief products indicated for children ages 2 and up.*

IMPORTANT NOTE

You May Like: How To Reduce Swelling From Sinus Infection

Does Vicks Vapor Rub Lower Blood Pressure

Eucalyptus oil , the third active ingredient in VVR, is also associated with pain relief. According to a 2013 study among people who were recovering from knee surgery, inhaling eucalyptus oil lowered both blood pressure and subjective pain ratings. A few studies have reported benefits unique to VVR.

You May Like: Best Over The Counter Allergy Medicine For Sinus Pressure

How Can You Tell If You Have Chronic Sinusitis

Can you take loratadine with Sudafed

Does it feel like your sinus infection just wont quit? If you experience at least two of the following for 12 weeks or more even though youve been treated it may be chronic sinusitis:

  • Discharge of mucus or postnasal drip
  • Pain or pressure in your face
  • Problems with smell

Chronic sinus infections can be triggered by colds but are typically caused by long-term inflammation. Sometimes, when treatments to control that inflammation fail, people with chronic sinusitis need surgery to drain their mucus.

Also Check: What Helps For Sinus Pressure

Coverage And Cost Comparison Of Claritin Vs Claritin

Claritin is an OTC brand-name drug that is widely available in generic form. Generic loratadine can be found at most pharmacies, retailers, and grocery stores. Most Medicare and insurance plans may not cover Claritin. The average cash price without insurance is close to $30 for 30 tablets. You can expect to pay less with a SingleCare discount card, which can reduce the cost to as low as $4.10 depending on which pharmacy you use.

Claritin-D is not generally covered by Medicare and most insurance plans. Like other OTC antihistamines, Claritin-D can be found in its generic form, loratadine/pseudoephedrine. The average retail price of Claritin-D is approximately $45. However, you can use a SingleCare discount card for generic Claritin-D to save much more. Using a prescription discount card can lower the price to about $15.

What Medication Is Good For Ear Congestion

5/5naproxennasal sprays

Beside this, what is best decongestant for ears?

Try an over-the-counter pain reliever, such as acetaminophen, ibuprofen, or naproxen, to ease an earache or pain from sinus pressure. Try a decongestant . Over-the-counter tablets or nasal sprays can ease sinus blockage which in turn can relieve clogged ears.

Likewise, what antibiotics treat clogged ears? Here are some of the antibiotics doctors prescribe to treat an ear infection: Amoxil Augmentin

In this way, how do I unclog my ear from congestion?

Here are things you can do to relieve sinus congestion and related ear congestion:

  • Take a nasal decongestant.
  • Use a nasal rinse or nasal irrigation system.
  • Use a humidifier, as dry air can irritate your nasal passages.
  • Avoid tobacco smoke and other irritants.
  • Which Sudafed is best for blocked ears?

    Take an over-the-counter oral decongestant, such as pseudoephedrine or phenylephrine . If you prefer, use an over-the-counter nasal decongestant spray, such as oxymetazoline or phenylephrine . Do not use these sprays for more than 3 days.

    If water does get trapped in your ear, you can try several at-home remedies for relief:

  • Jiggle your earlobe.
  • 2. Make gravity do the work.
  • Create a vacuum.
  • Try alcohol and vinegar eardrops.
  • Use hydrogen peroxide eardrops.
  • You May Like: Can You Go To Work With A Sinus Infection

    Why Do I Have To Sign/show Id For Claritin

    Claritin-D® and other pseudoephedrine-containing products are controlled by the Combat Methamphetamine Epidemic Act of 2005. This act requires that consumers show valid identification before being allowed to purchase these products and also places a limit on the amount of product that can be purchased within a given timeframe. Some states place stricter controls on these products, including the requirement that products containing pseudoephedrine can only be purchased by prescription.

    How Effective Is Loratadine For Sinus Pressure

    Claritin

    Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

    Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

    HealthTap doctors are based in the U.S., board certified, and available by text or video.

    Don’t Miss: How To Solve Sinus Problem

    How Should I Use This Medication

    For adults and children 12 years of age and over, the recommended dose of loratadine 5 mg and pseudoephedrine 120 mg is one tablet twice daily taken with a glass of water. This medication should be swallowed whole and may be taken with or without meals.

    For the combination medication containing loratadine 10 mg and pseudoephedrine 240 mg, the recommended dose is one extended-release caplet taken once daily with a glass of water, preferably first thing in the morning. This medication should be swallowed whole and may be taken with or without meals.

    Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones given here, do not change the way that you are taking the medication without consulting your doctor.

    It is very important to take this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue on with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

    Store this medication at room temperature, protect it from moisture, and keep it out of the reach of children.

    Popular Articles
    Related news